Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Tinea cruris or candida? Abrasion in groin, no fluid, drying, peeling, burning and irritation. Applied Miconozale.

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Trying to Diagnose Rash In Groin Area

About four weeks ago after horseback riding I noticed a small abbraision about 3/8 inch in diameter in the fold of my skin on the left side of my groin. I started applying corn starch powder daily to help keep the area dry. The abbraision didn't heal and actually expanded. Additionally, I started to break out with bumps in the fold of my groin above and below the original abbraision. The bumps start out as hard white or red bumps. After a couple of days, the skin around the bumps begins chaffe and flake. The bump then goes away leaving a pealed area of open skin. The bumps don't produce any fluid or bleeding. The skin is a little raw and red at first, but then tends to dry. What is left are what looks like spots where a layer of skin has peeled away. After bathing, the skin in the peeled area is noticably red.

The original abbraision has peeled and grown to about 1/2 inch wide and 1 1/12 inches long. The other spots are spread out about two inches above and 1 1/2 inches below the main abbraision. They start out as pimple size and end up about 1/8 to 1/4 in diameter. For the last five days I've been washing the area with selenium sulfide shampoo and applying Miconozole Nitrate powder spray twice a day. The spreading of the rash seems to have slowed down, but the areas with the peeling don't seem to be healing, especially the main one. The main abbraision does get raw and will crack a little bit as I move throughout the day.

I do feel a burning and irritation where the rash is. I also have a general burning feeling in both sides of my groin that goes down toward my rectum and on the very upper part of my inner thighs. There is no rash on my right side.

I've looked on-line and my symptoms seem like they could be Tinea Cruris or a Candida rash, but it doesn't look exactly like the pictures I see on the internet. I'm wondering if I shoud continue my current treatment or this is something that warrants a visit to my GP.
Posted Wed, 11 Apr 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 1 hour later

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.

I would like to know how bad is the itching over the groins. Would you consider pain as more than itching.

I shall address your concern based on your current given information.

With history what you have submitted ,there seems to be two possibilities.
1. Fungal infection (Tinea cruris) and
2. Post traumatic inflammatory lesion .
In such a situation, I would prefer giving a course of antifungal tablet and oral antibiotic which would take care of both infections simultaneously.

You can even consider consulting a dermatologist who can clinically look at the lesions and prescribe you medicines. Fungal infections may take a few weeks before complete recovery can occur. So do not worry.

Hope my answer is helpful and informative.

Dr.Bharat chawda
Above answer was peer-reviewed by
Follow-up: Tinea cruris or candida? Abrasion in groin, no fluid, drying, peeling, burning and irritation. Applied Miconozale. 37 hours later
I do not have much itching, it is generally a burning sensation and moderate pain
Answered by Dr. Bharat Chawda 13 hours later

If itching is not much, I would recommend that you take a course of oral antibiotic along with oral anti fungal. You can even try applying mupirocin ointment over the lesion. This would help reduce burning sensation.

Among the various anti fungal, you can take either fluconazole (weekly dose) or terbinafin (daily dose)tablet. This needs to be continued for a month. Kindly consult a doctor and get them prescribed.

Hope I've answered your query.

Wish you good and healthy recovery.

Dr.Bharat chawda
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor